Hail, Venango
- When
- May 25, 7:05 PM EST
- Where
- Venango County, 5 mi E of Oil City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.433, -79.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 25, 2:50 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT TUE MAY 25 2004 ANOTHER DAY OF SVR WX EXPECTED. LIS AND CAPES SHOULD BE HI IN THE WARM SECTOR THIS AFTN AND EVE. AND W/ WARM FRONT PUSHING N THRU CWA NOW, ALONG WITH MULTIPLE BOUNDARIES FROM PREV RAINS, WE HAVE A PLETHORA OF OPPORTUNITIES FOR SVR TSTMS. THEN WE HAVE THE APPROACHING COLD FRONT EARLY TONIGHT. ONCE THIS FRONT PUSHES S OF CWA, WEATHER SHUD IMPROVE THU. TEMPS AND POPS FOLLOWED ETA GUIDANCE AND MATCHED MY NEIGHBORS. THERE WAS LITTLE NEED TO MAKE CHANGES IN THE FIRST SEVERAL DAYS. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDC023. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067...OHC081... OHC111...OHC119...OHC121...OHC157. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051...PAC053... PAC059...PAC063...PAC065...PAC073...PAC085...PAC121...PAC125... PAC129. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVC009...WVC029...WVC049...WVC051...WVC061...WVC069...WVC077... WVC093...WVC103. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1115 AM EDT TUE MAY 25 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251715- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1115 AM EDT TUE MAY 25 2004 HAZARDOUS WEATHER OUTLOOK FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT IS FOR LARGE HAIL AND DAMAGING WIND. HEAVY RAIN AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. A FLASH FLOOD WATCH MAY BE NEEDED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL NEWBURG 39.39N 79.85W
05/25/2004 0.88 INCH PRESTON WV TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 S NEW FLORENCE 40.36N 79.07W
05/25/2004 0.75 INCH WESTMORELAND PA PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 1.50 INCH INDIANA PA PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 5 S INDIANA 40.55N 79.16W
05/25/2004 INDIANA PA TRAINED SPOTTER
TREE DOWN IN CLYDE
0500 PM TSTM WND DMG 1 S BLAIRSVILLE 40.42N 79.26W
05/25/2004 WESTMORELAND PA TRAINED SPOTTER
TREES AND POWER POLES DOWN
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 6 WSW KITZMILLER 39.36N 79.29W
05/25/2004 1.00 INCH GARRETT MD TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
649 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL PITTSBURGH 40.44N 79.98W
05/25/2004 1.00 INCH ALLEGHENY PA PUBLIC
0310 PM HAIL PITTSBURGH 40.44N 79.98W
05/25/2004 0.75 INCH ALLEGHENY PA PUBLIC
0345 PM HAIL SALTSBURG 40.49N 79.45W
05/25/2004 1.00 INCH INDIANA PA PUBLIC
0350 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 1.00 INCH INDIANA PA TRAINED SPOTTER
0355 PM TSTM WND DMG DERRY 40.33N 79.30W
05/25/2004 WESTMORELAND PA TRAINED SPOTTER
LARGE TREES DOWN ON CAR IN DERRY TOWNSHIP
0400 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 1.25 INCH INDIANA PA PUBLIC
0407 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 0.75 INCH INDIANA PA PUBLIC
0414 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 1.25 INCH INDIANA PA PUBLIC
0430 PM HAIL NEWBURG 39.39N 79.85W
05/25/2004 0.88 INCH PRESTON WV TRAINED SPOTTER
0435 PM HAIL 1 S NEW FLORENCE 40.36N 79.07W
05/25/2004 0.75 INCH WESTMORELAND PA PUBLIC
0450 PM TSTM WND DMG 5 S INDIANA 40.55N 79.16W
05/25/2004 INDIANA PA TRAINED SPOTTER
TREE DOWN IN CLYDE
0457 PM HAIL BLAIRSVILLE 40.43N 79.26W
05/25/2004 1.50 INCH INDIANA PA PUBLIC
0500 PM TSTM WND DMG 1 S BLAIRSVILLE 40.42N 79.26W
05/25/2004 WESTMORELAND PA TRAINED SPOTTER
TREES AND POWER POLES DOWN
0550 PM HAIL 6 WSW KITZMILLER 39.36N 79.29W
05/25/2004 1.00 INCH GARRETT MD TRAINED SPOTTER
&&The Pittsburgh radar (KPBZ), 112 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399420.